Suddenly Typing in Red Underline!!!!


O

obillo

Typing in a new Word doc, all of a sudden my typing turns to red
underline--and won't allow me to change back to normal. I know I accidentally
brushed some key or other w/fingers of my right hand (I'm a v. bad 2-finger
typist) just before that happened.
Also--there are red dotted lines in my doc showing what I deleted, notes of
formatting. There's a box marked 'final showing markup' visible up in the
tool bar--I'm pretty sure it wasn't there before. Obviously I've accidentally
activated some feature or other. How do I ghet back to normal? (Normal to me
means just plain letters on the screen in the size and color of my
choice--and nothing else.)
 
G

Graham Mayor

You have activated the option to track changes. Turn off that option and
accept all changes.
In Word to 2003 you can do that from the Review toolbar. In Word 2007 its
the review tab on the ribbon.

--
<>>< ><<> ><<> <>>< ><<> <>>< <>><<>
Graham Mayor - Word MVP

My web site www.gmayor.com

<>>< ><<> ><<> <>>< ><<> <>>< <>><<>
 
Ad

Advertisements

G

grammatim

Turn off Track Changes: Ctrl-Shift-E, or double-click "TRK" in the
status bar at the bottom, or click the icon on the Reviewing toolbar
(or the Reviewing tab of the ribbon).

Then find the icon on that same toolbar/ribbon section for Accept
Change -- it's a blue checkmark. In 2003 there's a tiny arrow next to
it; click that and choose Accept All Changes. In 2007 it's a big icon
with an arrow below it -- click that and choose Accept All Changes.
 
O

obillo

Graham Mayor said:
You have activated the option to track changes. Turn off that option and
accept all changes.
In Word to 2003 you can do that from the Review toolbar. In Word 2007 its
the review tab on the ribbon.

--
<>>< ><<> ><<> <>>< ><<> <>>< <>><<>
Graham Mayor - Word MVP

My web site www.gmayor.com

<>>< ><<> ><<> <>>< ><<> <>>< <>><<>




Thanks, Graham, but I should have mentioned my dinosaur status. That is, I'm too technologically backward to know what a Review Toolbar is (I have W.2003). I don't see anything so marked on my screen. But, while fearfully strolling around the toolbars I can see, I came to the TOOLS menu, which has Track Changes (CTRL+Shift+E). This seems to be a toggle (turn on/turn off), for a feature that allows keeping track of editing changes in a document. I can't imagine how I accidentally activated it, although I have noticed that accidentally brushing space bar and 1 or more other keys with my draggy-saggy fingers see,s to short-circuit the kbd into doing odd things (includng erasing entire documents). I certainly did NOT enter CTRL+Shift+E! Anyway--problem solved and I sally forth better informed. Thank you for your help.
 
K

kaladunkin

OMG thank you so much i had exactly the same problem and had NO idea what was going on ahah you saved me :)thank you
 
T

tonykiema10

Turn off Track Changes: Ctrl-Shift-E, or double-click "TRK" in the
status bar at the bottom, or click the icon on the Reviewing toolbar
(or the Reviewing tab of the ribbon).

wow thanks....Ctrl-Shift-E just did a good job atleast will help me finish my thesis.....
 
Ad

Advertisements

Joined
Dec 9, 2016
Messages
1
Reaction score
0
Typing in a new Word doc, all of a sudden my typing turns to red
underline--and won't allow me to change back to normal. I know I accidentally
brushed some key or other w/fingers of my right hand (I'm a v. bad 2-finger
typist) just before that happened.
Also--there are red dotted lines in my doc showing what I deleted, notes of
formatting. There's a box marked 'final showing markup' visible up in the
tool bar--I'm pretty sure it wasn't there before. Obviously I've accidentally
activated some feature or other. How do I ghet back to normal? (Normal to me
means just plain letters on the screen in the size and color of my
choice--and nothing else.)
 

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments. After that, you can post your question and our members will help you out.

Ask a Question

Top